MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO; PTA BALLOON DILATATION CATHETER
Catalog Number DR4084
Medical Device Problem Codes Break (1069); Difficult to Open or Remove Packaging Material (2922); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 12/2026).Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to an angioplasty procedure, the plastic cover on the pta balloon allegedly would not come off the balloon.It was further reported that the tech tried to remove the little cover and it was stuck on the balloon.Furthermore, when they tried to remove it the balloon allegedly broke free from the catheter.The procedure was completed using another device.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one dorado pta dilatation catheter with stylet and balloon protector covered was received for evaluation.During visual analysis a catheter shaft kink near to strain relief and kink in the inflation lumen near to distal tip could be observed.Further complete circumferential break was noted in the glue joint point.No other anomalies were noted.Due to device condition no other functional testing was performed.In the received sample analysis could observed the balloon protector covered which was not removed during the procedure, kink in the catheter shaft and inflation lumen, break in glue joint was noted.Therefore, the investigation was confirmed for the reported difficult to remove packaging material, break and identified kink in the catheter shaft, inflation lumen issues.A definitive root cause for the reported difficult to remove packaging material, break and identified kink in the catheter shaft, inflation lumen issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 12/2026), g3, h6(device).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to an angioplasty procedure, the plastic cover on the pta balloon allegedly would not come off the balloon.It was further reported that the tech tried to remove the little cover, and it was stuck on the balloon.Furthermore, when they tried to remove it the balloon allegedly broke free from the catheter.The procedure was completed using another device.There was no patient contact.

Brand Name
DORADO
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19571312
Report Number2020394-2024-00839
Device Sequence Number8470387
Product Code LIT
UDI-Device Identifier00801741059247
UDI-Public(01)00801741059247
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDR4084
Device Lot Number93ZH0123
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date08/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown